MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SA-85
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 03/19/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Continuation of d10: this is a system report.The section d information is for the primary device, which was in use with the following: brand name: endo anchor system - heli-fx aaa; product id: sg-64, serial#: (b)(6).B2: the exact date of death is unknown.Month and year are valid.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during an index procedure involving the heli-fx endosystem and a n endurant iis, a rupture was suspected when the non-medtronic wire appeared to deflect outside the aortic lumen upon removal of the heli-fx guide.Pre-operatively the diameter of the aorta at the renal artery measured 26mm while the length of the proximal aortic neck was 9mm.Moderate vessel tortuosity and severe vessel calcification were reported.The procedure initially involved the successful placement of a 32mm bifurcated device and 16x16mm diameter limbs, along with six endoanchors due to the patient's short and conical neck anatomy.A selective angiogram was performed, and no rupture leaks were identified at that time.However, approximately one hour later, the patient was reported to be unstable, prompting another angiogram which revealed a tear above the left renal artery.The left renal artery was embolized via brachial approach and covered with a 32x32x49mm aortic cuff, while the right renal artery was stented and "snorkeled" behind a 36x36x49mm aortic cuff, maintaining blood flow through the stent.The patient received three units of blood and was transferred to critical care.Multiple strokes were confirmed and the patient was not moving the right side of their body for several days while intubated.The physician confirmed that the rupture and stroke were not attributed to the heli-fx guide.It is believed that it was the non-medtronic wire that caused the rupture and it was stated that ¿as the wire was in front of the heli-fx guide and the guide would only follow the wire".The strokes were believed to be caused from the brachial access and multiple exchanges over the arch during the secondary procedure to fix the rupture.Several emboli were reported to affect the brain stem.The patient¿s family decided to compassionately remove intubation and the patient passed away.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21760743
Report Number9612164-2025-01703
Device Sequence Number21022457
Product Code OTD
UDI-Device Identifier00763000645113
UDI-Public00763000645113
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSA-85
Device Catalogue NumberSA-85
Device Lot Number0012590111
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date04/03/2025
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Outcome Attributed to Adverse Event Death; Other; Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight70 KG